Hi everyone, I originally posted this back in January/05 but since then we've had so many new members so I thought I would post it again;
NOTE: This is just an observation, a tidbit of information that I thought I'd pass along.
Yesterday I had my 6 month neurological check up.
After being examined first by the intern (it's a teaching hospital) and then by the Doctor, we were discussing my poor coordination and gait.
Well, I was surprised at his reply. He told me that if I were to go off all my meds. I would still have the same balance and coordination problems because the "long term use" of the dilantin and pheonobarb, it has caused permanent neurological damage.
I asked him if this process could be reversed and he said no.
When I was first put on dilantin 25 yrs ago, there was very little known about it's long term effects.
It's too late in my life to change meds (and risk lower brain stem damage) or go off them completely to stop it from getting any worse and risk a seizure.
Since the seizures are under control and the meds don't interfere with the other meds that I take for my Colitis, I chose to stick with this rather than risk other problems.
Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.